Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 109, NWS Shreveport, LA

April 14, 2016Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2016, 7:58 AM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 7:58 AM CDT (12:58 UTC)
Expired
Apr 14, 2016, 9:00 AM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:14 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 14, 7:14 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 AM CDT THU APR 14 2016

.AVIATION...
SCT SHRA AND ISOLATED TSRA CONTINUES TO DEVELOP GENERALLY ALONG
THE INTERSTATE 20 CORRIDOR ALONG THE SRN PERIPHERY OF THE UPPER
LOW THAT HAS DRIFTED E INTO CNTRL AR THIS MORNING. IFR/LOW MVFR
CIGS HAVE DEVELOPED ACROSS MUCH OF E TX/N LA/EXTREME SRN AR THIS
MORNING...WITH ONLY SLOW IMPROVEMENT EXPECTED THROUGH MIDDAY.
BELIEVE THAT THESE SHRA WITH ISOLATED TSRA /WITH SMALL HAIL
POSSIBLE/ WILL PERSIST THROUGH MUCH OF THIS MORNING BEFORE
BECOMING MORE ISOLATED BY AFTERNOON WITH THE PASSAGE OF A
SHORTWAVE ROUNDING THE LOW ITSELF. THUS HAVE MAINTAINED VCSH
MENTION FOR THE AFFECTED TERMINALS EXCEPT FOR ELD/MLU...WHERE IT
WAS MAINTAINED THROUGH MID TO LATE AFTERNOON. CIGS SHOULD SLOWLY
BECOME LOW VFR BY EARLY TO MID AFTERNOON AS WELL OVER E TX/N
LA...AND COULD SCATTER OUT OVER E TX/WRN LA/EXTREME SW AR BY 00Z
FRIDAY. VFR CONDITIONS SHOULD CONTINUE THROUGH THE EVENING AND A
PORTION OF THE OVERNIGHT HOURS...BEFORE IFR/LIFR CIGS/-DZ DEVELOP
AFTER 06Z OVER SCNTRL AR/NCNTRL LA AND SPREAD W INTO SW AR/NW
LA/EXTREME ERN TX BY THE END OF THE TAF PERIOD. THESE LOW CIGS/-DZ
SHOULD LINGER THROUGH MUCH OF FRIDAY MORNING BEFORE IMPROVEMENT IS
SEEN BY MIDDAY. NE WINDS 5-9KTS TODAY WILL BECOME LIGHT NE AFTER
00Z. /15/

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT THU APR 14 2016/

DISCUSSION...
QUICK UPDATE FOR INCREASE IN CONVECTION ACROSS NORTHERN
LA...SPECIFICALLY ACROSS EXTREME NORTHCENTRAL LA...TO CHANGE FROM
SHOWERS TO TSTMS. HAIL REPORTED FROM TWO CELLS WITH FQT
THUNDER...AND OVERALL CONVECTIVE TRENDS ON THE RISE. /VII/

PREV DISCUSSION... /ISSUED 440 AM CDT THU APR 14 2016/

DISCUSSION...
CLOSED UPPER LOW MEANDERING OVER CENTRAL/SRN AR...WITH MAIN AREA
OF SCATTERED CONVECTION JUST SOUTH OF THIS LOW...GENERALLY NEAR
AND JUST NORTH OF I-20. THIS AREA SHOULD SHIFT JUST SLIGHTLY WWD
TODAY...AND INSTABILITY SHOULD INCREASE DURG DAYTIME...SO EXPECT
THUNDER WITH THIS ACTIVITY MAINLY DURG AFTN HOURS. WEAK SFC LOW
OVER SE TX WILL KEEP LOW LVL FLOW FROM MAINLY NE...AND MOSTLY
CLOUDY TO CONTINUE TODAY AND TOMORROW...EVEN THOUGH CONVECTION
SHOULD SHIFT TO JUST ALONG AND EAST OF MS RIVER VALLEY ON FRIDAY.
MEANWHILE...MUCH LARGER UPPER LOW OVER PACIFIC NW TO DIG SE INTO
NM THIS WKND AND HOLD STEADY OVER THAT STATE FOR A DAY OR
TWO...KEEPING CONVECTION ASSOCIATED OVER SOUTHERN PLAINS.
SOUTHERLY FLOW TO INCREASE BUT DRY AIR IN MID LVLS SHOULD PRECLUDE
PRECIP ACROSS AREA FOR MOST OF WKND ACCORDING TO GFS. ECMWF HAS
SOME WARM ADVECTION SHOWERS FURTHER EAST INTO AREA. WILL INTRODUCE
ISOLD POPS INTO NE TX LATE IN WKND BUT INCREASING MOISTURE
QUICKLY AS THE LOW THEN MOVES INTO SOUTHERN PLAINS. HIGH CHANCE TO
LIKELY POPS AND POSSIBLE HEAVY RAIN EARLY NEXT WEEK. THE LOW
WEAKENS AND LACK OF SFC FEATURES WILL MAKE IT TOUGH TO PINPOINT
THE POTENTIALLY HEAVY RAINFALL WHICH COULD HAVE A SIGNIFICANT
IMPACT ACROSS STILL WATERLOGGED PORTIONS OF CWA. AS THIS LOW MOVES
INTO OHIO VALLEY BY MID WEEK...SHOULD SEE A GRADUAL REDUCTION OF
RAIN CHANCES TOWARDS END OF EXTENDED PERIOD. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  60  76  60 /  40  20  10  10
MLU  76  58  73  58 /  40  20  10  10
DEQ  73  57  75  58 /  20  10  10  10
TXK  72  57  75  58 /  20  10  10  10
ELD  73  58  72  57 /  40  20  10  10
TYR  72  58  78  62 /  30  10  10  10
GGG  72  59  77  61 /  30  10  10  10
LFK  74  61  81  62 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Apr 14, 5:53 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT THU APR 14 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
553 AM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS MAY OCCUR TODAY
AND POSSIBLY INTO THE EVENING...MAINLY ACROSS LOUISIANA PORTIONS
OF THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LATER IN THE WEEKEND MORE EXTENSIVE THUNDERSTORMS WITH PERIODS OF
HEAVY RAIN WILL MOVE INTO THE AREA FROM THE WEST. IN ADDITION TO
HEAVY RAIN...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Apr 14, 6:11 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT THU APR 14 2016

LAZ006-141200-
UNION LA-
611 AM CDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION PARISH UNTIL
700 AM CDT...

AT 611 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF FARMERVILLE...OR 19 MILES SOUTHWEST OF
HUTTIG...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...MARION...LINVILLE AND HAILE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3278 9247 3290 9247 3294 9212 3276 9211
TIME...MOT...LOC 1111Z 267DEG 18KT 3283 9240

15
Special weather statement, Apr 14, 7:34 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 AM CDT THU APR 14 2016

LAZ005-006-014-141315-
UNION LA-OUACHITA LA-LINCOLN LA-
734 AM CDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN
LINCOLN AND WEST CENTRAL OUACHITA PARISHES UNTIL 815 AM CDT...

AT 734 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF FARMERVILLE...OR JUST WEST OF DOWNSVILLE...MOVING
EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAIBORNE...FARMERVILLE...DOWNSVILLE...DREW...BAYOU D ARBONNE LAKE...D
ARBONNE AND EUREKA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3256 9253 3274 9253 3278 9221 3254 9220
TIME...MOT...LOC 1233Z 267DEG 15KT 3266 9245

15
Local storm report, Apr 14, 7:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             BERNICE                 32.83N  92.66W
04/14/2016  E0.75 INCH       UNION              LA   PUBLIC

            A FEW DIME SIZE HAILSTONES FELL IN BERNICE.

&&

EVENT NUMBER SHV1600361

15
Local storm report, Apr 14, 7:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             3 N FARMERVILLE         32.82N  92.40W
04/14/2016  E1.75 INCH       UNION              LA   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL FELL AT THE INTERSECTION OF LA 15
            AND LA 549 JUST NORTH OF FARMERVILLE.

&&

EVENT NUMBER SHV1600362

15
Local storm report, Apr 14, 7:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             4 SW MARION             32.86N  92.29W
04/14/2016  E0.75 INCH       UNION              LA   PUBLIC

            ESTIMATED PENNY SIZE HAIL FELL ALONG HIGHWAY 33 BETWEEN
            FARMERVILLE AND MARION.

&&

EVENT NUMBER SHV1600363

15
Local storm report, Apr 14, 7:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             DOWNSVILLE              32.63N  92.41W
04/14/2016  E0.88 INCH       LINCOLN            LA   BROADCAST MEDIA

            NICKEL SIZE HAIL HAS FALLEN NEAR DOWNSVILLE.

&&

EVENT NUMBER SHV1600364

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:26 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus31 days
Apr 14, 6:11 AM CDTSpecial Weather StatementSHVUnion49 min
Apr 14, 6:28 AM CDTSevere Thunderstorm WarningSHVUnion47 min
Apr 14, 6:47 AM CDTSevere Thunderstorm WarningSHVLincoln, Union43 min
Apr 14, 7:34 AM CDTSpecial Weather StatementSHVUnion41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.